Alert archive / Ohio / Special Weather Statements in 2016
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jul 15, 2016, 6:56 PM EDT for Gallia County, Jackson County, Ohio. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2016, 6:56 PM EDT (22:56 UTC)
- Expired
- Jul 15, 2016, 8:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Charleston, WV
Counties Gallia County, OH, Jackson County, OH
The radar
The Charleston,WV radar (KRLX), 97 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 565 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
893
WWUS81 KRLX 152256
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
656 PM EDT FRI JUL 15 2016
OHZ083>086-160000-
VINTON-MEIGS-GALLIA-JACKSON-
656 PM EDT FRI JUL 15 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN VINTON...
NORTHEASTERN GALLIA...CENTRAL JACKSON AND NORTHWESTERN MEIGS
COUNTIES...
AT 655 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WELLSTON...
MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JACKSON...WELLSTON...GALLIPOLIS...OAK HILL...RIO GRANDE...RUTLAND...
HAMDEN...COALTON...VINTON...WILKESVILLE...ADAMSVILLE...RADCLIFFE...
HARRISONVILLE...DARWIN...DEXTER...SALEM CENTER...KYGER...CARPENTER...
CENTERPOINT AND DYESVILLE.
LAT...LON 3901 8280 3923 8245 3917 8198 3879 8222
3874 8224
TIME...MOT...LOC 2255Z 278DEG 23KT 3906 8246
$$
08What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:00 PM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 15, 3:00 PM EDT, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service Charleston WV 300 PM EDT FRI JUL 15 2016 .SYNOPSIS... Weakening cold front tonight into Saturday. High pressure Saturday night into Sunday night. Trough aloft/cold front Tuesday. && .NEAR TERM /THROUGH SATURDAY/... Latest satellite imagery and surface observations indicates that the stratus is slowly lifting and dissipating. In addition...radar mosaic indicates some light showers/sprinkles continue across the mountain counties...while a few showers have begun to develop across Ohio...just west of our forecast area. The showers to our west were developing along a weak cold front which is pushing east. There is quite a gradient in low-level moisture along this boundary as well. Dewpoint temperatures were generally near 70 across southeast Ohio...east of the boundary... with values quickly dropping off into the 60s and even 50s behind it. the front and associated showers/storms should push across the area through tonight. Expect the stratus will continue to dissipate today. However...stratus could reform again tonight. Cold front should be located near or just southeast of our mountain counties early Saturday...with drier and somewhat cooler air filtering in. However...combination of daytime heating and remaining low-level moisture could result in the development of showers and storms...mainly across the mountain counties. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... Aside form lingering activity in the southern mountain areas Saturday night...the short term forecast brings another short lived drying period for the Middle Ohio Valley and Central Appalachians. Lose the bulk of the moisture above around 800mb during this time frame. Awaiting the arrival of the next cold front beyond Monday. Temperatures will slowly creep upwards as temperatures hover around the 20C mark each day...but the saturated ground will keep temperatures in the upper 80s for the lowlands. A bigger story may be the dewpoints Sunday which should not get higher than the lower 60s for the bulk of the CWA. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... Seeing an overall trend of drying out beyond the Cold front/trough axis aloft in the Monday night/Tuesday front end of the long term forecast period. Largely a dry forecast beyond with the amplification of the upper level ridge building over the Southern Plains. Expecting a heat wave over that part of the country that will eventually leak its way over into the Ohio Valley with 500mb heights in the 594dkm range...but this should be a slowly evolving scenario. No out of the ordinary heat in the forecast for our area as of yet. ECMWF hints at the ridge retrograding westward beyond day 7. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... Status has been slow to lift and dissipate. However...expect vfr conditions should prevail by 20Z across the entire area. Isold showers and thunderstorms will develop again...particularly after 20Z...with brief mvfr/ifr conditions as a cold front approaches the region. After 03Z...widespread mvfr/isold ifr cigs and vsbys expected to develop again. After 13Z...conditions should improve with VFR conditions expected across most of the region. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Development of low ceilings and fog tonight uncertain. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY M M H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY M M H H H H H H H H H H EKN CONSISTENCY M H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H M CKB CONSISTENCY M H H H H H M H H H H H AFTER 18Z SATURDAY... IFR fog possible Sunday morning. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JSH/26 NEAR TERM...JSH SHORT TERM...26 LONG TERM...26 AVIATION...JSH
Hazardous weather outlook, Jul 15, 4:26 AM EDT, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 426 AM EDT FRI JUL 15 2016 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-160830- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 426 AM EDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 15, 6:40 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
640 PM EDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TSTM WND DMG 1 SSW LYSANDER 39.27N 82.06W
07/15/2016 ATHENS OH TRAINED SPOTTER
TREE UPROOTED IN YARD AND DIME SIZED HAIL DURING
THUNDERSTORM.
&&
EVENT NUMBER RLX1601263
MACSpecial weather statement, Jul 15, 6:43 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
643 PM EDT FRI JUL 15 2016
OHZ076-WVZ009-010-019-152345-
WASHINGTON-PLEASANTS-RITCHIE-WOOD-
643 PM EDT FRI JUL 15 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WASHINGTON...
NORTHWESTERN RITCHIE...NORTHEASTERN WOOD AND PLEASANTS COUNTIES...
AT 643 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BOAZ...OR NEAR
MARIETTA...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MARIETTA...ST. MARYS...VIENNA...WILLIAMSTOWN...PENNSBORO...BELMONT...
BOAZ...NEWPORT...NORTH HILLS...ELLENBORO...SCHULTZ...HEBRON...
WAVERLY...HIGHLAND...FLEMING...ARVILLA...WILLOW ISLAND...
POINT LOOKOUT...MAXWELL AND PIKE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 180 AND 186.
INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 1 AND 4.
ROUTE 50 IN WEST VIRGINIA BETWEEN MILE MARKERS 31 AND 40.
LAT...LON 3947 8103 3923 8098 3933 8163 3946 8162
3947 8111 3946 8112 3946 8109 3947 8108
TIME...MOT...LOC 2243Z 278DEG 28KT 3938 8152
08Local storm report, Jul 15, 6:44 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
644 PM EDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL MIDDLEBOURNE 39.49N 80.91W
07/15/2016 E0.88 INCH TYLER WV BROADCAST MEDIA
PHOTO SHARED ONLINE
&&
EVENT NUMBER RLX1601264
MACLocal storm report, Jul 15, 6:49 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
649 PM EDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TSTM WND GST 2 SW ALBANY 39.21N 82.22W
07/15/2016 M51 MPH ATHENS OH AWOS
&&
EVENT NUMBER RLX1601265
MACSpecial weather statement, Jul 15, 6:50 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
650 PM EDT FRI JUL 15 2016
OHZ075-085-WVZ008-152345-
ATHENS-MEIGS-JACKSON-
650 PM EDT FRI JUL 15 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ATHENS AND NORTHERN
MEIGS COUNTIES...
AT 649 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
ALBANY...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ALBANY...FORKED RUN STATE PARK...TUPPERS PLAINS...CHESTER...
HARRISONVILLE...DARWIN...CARPENTER AND DYESVILLE.
LAT...LON 3911 8228 3929 8224 3928 8202 3923 8202
3918 8186 3899 8165
TIME...MOT...LOC 2249Z 278DEG 20KT 3919 8217
08Special weather statement, Jul 15, 6:56 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
656 PM EDT FRI JUL 15 2016
OHZ083>086-160000-
VINTON-MEIGS-GALLIA-JACKSON-
656 PM EDT FRI JUL 15 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN VINTON...
NORTHEASTERN GALLIA...CENTRAL JACKSON AND NORTHWESTERN MEIGS
COUNTIES...
AT 655 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WELLSTON...
MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JACKSON...WELLSTON...GALLIPOLIS...OAK HILL...RIO GRANDE...RUTLAND...
HAMDEN...COALTON...VINTON...WILKESVILLE...ADAMSVILLE...RADCLIFFE...
HARRISONVILLE...DARWIN...DEXTER...SALEM CENTER...KYGER...CARPENTER...
CENTERPOINT AND DYESVILLE.
LAT...LON 3901 8280 3923 8245 3917 8198 3879 8222
3874 8224
TIME...MOT...LOC 2255Z 278DEG 23KT 3906 8246
08The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:06 PM EDT | Special Weather Statement | RLX | Tyler | 54 min |
| Jul 15, 6:43 PM EDT | Special Weather Statement | RLX | Pleasants | 62 min |
| Jul 15, 6:59 PM EDT | Severe Thunderstorm Warning | RLX | Ritchie, Wirt, Wood | 41 min |
| Jul 15, 7:23 PM EDT | Special Weather Statement | RLX | Wirt | 52 min |
| Jul 15, 7:52 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Putnam | 38 min |
| Jul 14, 8:30 PM EDT | Special Weather Statement | RLX | Athens, Jackson, Meigs, Vinton | 45 min |
| Jul 15, 4:37 PM EDT | Severe Thunderstorm Warning | RLX | Morgan | 23 min |
| Jul 15, 4:49 PM EDT | Special Weather Statement | RLX | Morgan | 41 min |
| Jul 15, 5:25 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Vinton | 65 min |
| Jul 15, 6:23 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Washington | 52 min |
| Jul 15, 6:50 PM EDT | Special Weather Statement | RLX | Meigs | 55 min |
Nearby
Special Weather Statements in Ohio, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.